EconPapers    
Economics at your fingertips  
 

Commuting Cellular Automata

Cristopher Moore and Timothy Boykett
Additional contact information
Cristopher Moore: http://www.santafe.edu/~moore

Working Papers from Santa Fe Institute

Abstract: We study the algebraic conditions under which two cellular automata can commute. We show that if either rule is permutive, i.e., one-to-one on its leftmost and rightmost inputs, then the other rule can be written in terms of it; if either rule is a group, then the other is linear in it; and if either is permutive and affine, i.e., linear up to a constant, then the other must also be affine. We also prove some simple results regarding the existence of identities, idempotents (quiescent states) and zeroes (absorbing states).

Date: 1997-08
References: View complete reference list from CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wop:safiwp:97-08-076

Access Statistics for this paper

More papers in Working Papers from Santa Fe Institute Contact information at EDIRC.
Bibliographic data for series maintained by Thomas Krichel ().

 
Page updated 2025-03-22
Handle: RePEc:wop:safiwp:97-08-076